Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
brethor9

Starting New Meds!! Metoprolol And Mestinon...need Input Please!

Recommended Posts

Hi All!!

So yesterday I had a follow up visit in Hamilton with my auto dr....he is now starting me on a new beta blocker (which I dont want!! I hate the side effects!!) but my heart rate was in the 140's when standing so he wasn't giving me an option not to at this point lol! The other drug he is starting me on is Mestinon? He said it is a medication that is supposed to settle the nerves down.....I was telling him how I have so many GI problems and I guess maybe this drug can help that??

So I am just looking for pros and cons, good things, bad things, side effects of both of these drugs?? Would love to hear from others who are currently taking these meds.

Thanks so much guys!!

Bren

Share this post


Link to post
Share on other sites

Good luck with the new meds! Sorry no experience with them, but just had to ask about your experience there I assume you saw Dr. Morillo.

I'm hoping my doctor will send me down to Hamilton as I'm new to this although have likely had it for about 10-15 years. Does it take long to get an appointment there and do they do lots of testing. Sorry for hijacking your thread but I haven't really found anyone who's been there yet.

Share this post


Link to post
Share on other sites

Hey Comet555

Thats ok for asking!! I know how frustrating it is to find a specialist in Ontario. I assume thats where you live? After 4 long years of struggles I finally made it to Dr. Morillo in May of this year. After they received the referral from my neuro I would say it took around 3 months to get in for testing. I had to go for testing 2x and just had my first follow-up yesterday. I see Dr. Juan Guzzman who is a lovely Dr who works alongside Dr. Morillo. Don't be surprised if you end up seeing him as I hear Dr. Morillo has to travel alot as he is the director..so is unable to be in the clinic as much as he would like to. They are an excellent group to deal with...very kind and understanding. In fact yesterday Dr. Guzzman was very adamant to make sure that I understood that this was not all in my head lol and that it is a bonafide illness.

So I hope you get an appt soon...keep after them and be persistent...they are understaffed and do their best but sometimes they cant always get back to you quickly so keep calling.

Good Luck!!! pm me if you would like if you have other questions :)

Bren

Share this post


Link to post
Share on other sites

Thank you so much!!! Seriously, that was so helpful. I don't care which doctor I see as long is they understand what it's like to life with and how to treat it.

It's taken me over 10 years to get to this point as for so long I honestly thought it was all in my head. The doctors kept telling me I was fine and giving me inhalers to deal with the exercise intolerance, even though I told them that didn't work! I was actually excited about the diagnosis because it meant that it was something "real" and at least gave me hope that I might feel differently. So I'm totally relieved that they seem so understanding. I'm definitely going to push to go there now.

I'm between Ottawa and Kingston so Hamilton is about 4-5 hours away. So it would be nice if they could do as much possible over a day or two while I'm there. Are you close to Hamilton?

Share this post


Link to post
Share on other sites

Hi Bren!

I haven't used Mestinon but I have been on Metoprolol (12.5 mg 1x/day) since early April. I actually had a really good experience with it. I had no side effects. It took 3 full weeks to start feeling any benefit from it but my cardio said that it would take 2-3 weeks especially at such a low dose (of course everything at low dose so I don't have a bad reaction). It brought my heart rate down about 15 bpm while I was standing. It doesn't get me in the normal range but it does make it a bit better. We are talking about whether we want to up the dose or not but have not made that decision yet. I hope you get a good result. I know you have been struggling lately. I have my fingers crossed for you! :)

Katie

Edited by corina
removed unnecessary quoting

Share this post


Link to post
Share on other sites

hi bren,

i've been on metoprolol for about 10 years without any side effects so thats quite good! i've also been on mestinon. although it wasn't my miracle med i had very good effects re bodytemperature (i had problems keeping warm) so i didn't want to do without it!

hope the meds will work well for you,

take care,

corina :)

Share this post


Link to post
Share on other sites

thanks guys for the support! I always get freaked out when it comes to trying meds....like the rest of you I never have a normal reaction....but he said they are small doses and I am to stagger each drug so I know whats doing what. I hate the beta blockers :( but I guess with my heart rate getting worse I have no choice :( now atleast I know why I have been feeling so craptastic lately

I was kinda more bummed out this time too because there was no talk of going back to work anytime soon :( my first appointment I was told a year and I will be back on my feet...now I hear there's no timeline to getting well...so I am having to resign from my job and apply for Canada Pension.....sigh :( never thought I would be doing that at 37yrs...oh well...onwards and upwards I guess

Thanks for the kind replies!!

Bren

Share this post


Link to post
Share on other sites

Hi Bren,

My doctor had put me on Metoprolol a couple weeks ago to try, and I ended up being allergic to it :( Besides that, there were no side effects haha. I was on Mestinon for about 4 months. I initally started with a high dose for me ( 60 mg tablets ) and had a very bad night of vomiting and diahhrea. After cutting the pills in half, I got an odd flutter/ twich in my chest and back and sweat/ twitched a lot. I always was sure to take it with food, I didn't just one time and felt like my throat was closing and had trouble talking and had to go to the ER (not fun), which they attributed to the medicine so I took even LESS and suffered through GI issues for about 4 months, then we found it was doing nothing positive for me and I came off of it.

My tips...if you are itchy and swollen and skin feels tight you are probably allergic to the Metoprolol. With the Mestinon, ALWAYS take with food and LOTS of water. I just recently was weaned off it and had a lot of bad edema, so overall I did NOT like my experience with the drug and i'm glad to have a little less GI stress now, but I hope it works for you!

Share this post


Link to post
Share on other sites

forgot to add that as i have stomach trouble my doc prescribed a stomach protector. so no vomitting or diarrhea for me!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...